MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION Vision System, Accessory, CENTURION OZIL Handpiece; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION Vision System, Accessory, CENTURION OZIL Handpiece; UNIT, PHACOFRAGMENTATION
Catalog Number 8065751761
Medical Device Problem Codes No Device Output (1435); Suction Problem (2170); Excessive Heating (4030)
Health Effect - Clinical Codes Wound Dehiscence (1154); Corneal Pannus (1447); Corneal Scar (1793); Visual Impairment (2138); Eye Burn (2523); Intraocular Pressure Decreased (4468)
Date of Event 05/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A physician reported that during a femtosecond-assisted cataract extraction with intraocular lens implantation procedure on the left eye, after insertion of the phacoemulsification tip, no aspiration or phacoemulsification effect was observed and a corneal thermal injury was noted within seconds during the pre-sculpting phase before entering the nucleus.The physician reported that irrigation was functioning prior to insertion of the ophthalmic handpiece into the eye and no occlusion tone was heard.In the surgeon¿s opinion, extra heat buildup at the phacoemulsification tip contributed to the event.The thermal injury resulted in wound gaping and leakage.The ophthalmic handpiece, tubing, and cassette were exchanged, and the procedure was completed successfully on the same day.The incision was closed with ophthalmic sutures, and tissue adhesive was applied due to wound leakage.Postoperatively, mild anterior chamber shallowing, postoperative astigmatism, mild corneal opacity, and temporal corneal neovascularization were reported.The adhesive was removed and reapplied, and no further leak was reported.Follow-up treatment for astigmatism and possible release of a temporal iridocorneal adhesion was planned.The current condition of the patient was unknown.This report pertains to ophthalmic handpiece involved for this reported event.

Brand Name
CENTURION Vision System, Accessory, CENTURION OZIL Handpiece
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25908268
Report Number2028159-2026-01143
Device Sequence Number14937704
Product Code HQC
UDI-Device Identifier00380657517619
UDI-Public(01)00380657517619(17)330315(11)230318(10)15ETXK
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751761
Device Lot Number15ETXK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/22/2026
Supplement Report FDA Received Date08/21/2026
Date Device Manufactured03/18/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION SURGICAL PROCEDURE PAK; PHACO TIP
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age68 YR
Patient SexMale